MAUDE Adverse Event Report: ABBOTT MEDICAL AMPLATZER AMULET; CARDIAC PLUG

ABBOTT MEDICAL AMPLATZER AMULET; CARDIAC PLUG
Catalog Number 9-ACP2-010-034
Medical Device Problem Code Migration or Expulsion of Device (1395)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/07/2024
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that on (b)(6) 2024, a 34mm amplatzer amulet left atrial appendage (laa) occluder was chosen for implant using a 14f amplatzer torqvue 45x45 delivery sheath.Sizing of the device was determined by transesophageal echocardiography (tee) and fluoroscopic measurements.The landing zone measurements were as follows: 0 degrees: 27.5mm; 45 degrees: 21mm; 90 degrees: 26.3mm; 135 degrees: 28mm.Tee was used during procedure.The left atrial pressure was above 12mmhg.Venous access was obtained, and the interatrial septum was crossed through an existing patent foramen ovale (pfo).The transseptal sheath was exchanged for a 14f amplatzer torqvue 45x45 delivery sheath, a pigtail was introduced, and the sheath was positioned in the laa.The device was prepped and advanced into the laa.The device was deployed and partially recaptured twice due to difficult anatomy.A tension test was performed.The device was compressed with distal end screw offset.The device appeared to meet all close criteria and released from the delivery cable.After release, the device shifted.Approximately 2 minutes after the device was released, it embolized into the left atrium (la).Transseptal access was regained using a sl1 sheath and a 16f dryseal sheath replaced the shorter venous sheath used during deployment.An agilis sheath was advanced through the 16f sheath, and a myocardial biopsy forceps device was used to attempt to retrieve the amulet, but the attempts were unsuccessful.A second transseptal puncture was performed with the sl1 sheath and brk needle.That sheath was exchanged for the agilis sheath, which was removed from the 16f sheath and re-prepped.A gooseneck snare was used through the agilis sheath, and the amulet was emergently snared.It was brought through the interatrial septum and into the left femoral vein where access was attained.A vascular cut down was performed to remove the device from the vein in the groin.The patient was stable throughout the entire procedure and left the room in stable condition.The implanter believed that the device was not fully seated in the mitral aspect of the laa, which led to the device embolization.
 
Additional Manufacturer Narrative
Investigation is not yet complete.A follow-up report will be submitted with all additional relevant information.
 
Additional Manufacturer Narrative
It was reported that the amulet device shifted upon release from delivery cable and embolized into left atrium.The embolized device did not cause a partial or complete obstruction/blockage of blood flow.Also reported that the implanter believed that the device was not fully seated in the mitral aspect of the laa, which led to the device embolization.Information from the field indicated that the sizing of the device was determined by transesophageal echocardiography (tee) and fluoroscopic measurements.Field also indicated that the device was deployed and partially recaptured twice due to difficult anatomy.Reportedly, the device appeared to meet all close criteria and released from the delivery cable.The device was not returned to abbott for analysis such that it is not possible to inspect the explanted device.The device history record was reviewed to ensure that each manufacturing and inspection operation was performed, and the product met all specifications.It is possible that the difficult anatomy may have led to device not being fully seated in mitral aspect of laa which resulted in device embolization upon release; however, this could not be conclusively determined.The embolized device was attempted to be retrieved using sheath but the attempts were unsuccessful.A gooseneck snare was used, and the amulet was emergently snared.Based on the information received, the cause of the reported incident could not be conclusively determined.The reported surgical intervention was a result of case-specific circumstances as a vascular cut down was performed to remove the device from the vein in the groin.The patient was reported to be stable throughout the entire procedure and left the room in stable condition.There were no complaints associated with any other devices from the lot.There is no indication of a product quality issue with respect to labeling design or manufacturing of the device.

Brand Name
AMPLATZER AMULET
Common Device Name
CARDIAC PLUG
Manufacturer (Section D)
ABBOTT MEDICAL
5050 nathan lane n
plymouth MN 55442
Manufacturer (Section G)
ST. JUDE MEDICAL #3014918977
edificio #44 calle 0, ave. 2
el coyol alajuela 1897- 4050
CS   1897-4050
Manufacturer Contact
karen krouse
5050 nathan lane n
plymouth, MN 55442
6517565400
MDR Report Key20589769
Report Number2135147-2024-05526
Device Sequence Number18342149
Product Code NGV
UDI-Device Identifier00811806013527
UDI-Public(01)00811806013527(17)270831(10)8657056
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
P200049
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Device Explanted Year2024
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/03/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number9-ACP2-010-034
Device Lot Number8657056
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 10/07/2024
Supplement Date Received by Manufacturer11/21/2024
Initial Report FDA Received Date11/01/2024
Supplement Report FDA Received Date12/03/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured09/09/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
AMPLATZER TORQVUE 45X45 DS, 9-TV45X45-14F-080.
Outcome Attributed to Adverse Event Life Threatening; Required Intervention;
Patient SexMale